Jump to content

garyel: Lexapro withdrawal


garyel

Recommended Posts

seven weeks off after six years on.

 

Primary psychological symptoms- irritability, impatience and the complete breakdown on any internal sensor regarding saying what is on my mind/what I am thinking. Not interested in being sociable, not interested in talking to friends.  Fortunately, able to work with minimal disturbance or interruption-work in health care and must communicate with many people constantly.

 

Live in New York City. I was thinking of looking for a live support group but came across this site. I'm not sure what it is that I need other than to feel myself again, meaning, I suppose, how I felt when I was on lexapro for those six years. thanks. 

Edited by ChessieCat
Drug tags, paragraphs
Link to comment
  • Moderator Emeritus

Hi garyel and welcome to SA,

 

As you may have already realised, SA has lots of excellent and valuable information about withdrawal from ADs.

 

It seems from your initial post (we need additional information - see below) it appears that you are experiencing classic AD withdrawal symptoms from going off Lexapro either too quickly or cold turkey.  See:  Dr Joseph Glenmullen's WD Symptoms Checklist

 

It will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.

 

Once we have more information we will be able to provide more specific suggestions.  However I will give you the following information so that you can check it out and then ask questions.  The only known way of reducing the withdrawal symptoms is to reinstate a small amount of the same drug (if you decide to do this we can suggest a dose).  Because you have been off the drug for 7 weeks you do not go back to the last dose you were on because your brain will already have made some adaptations to not getting as much of the drug.

 

Before you begin tapering what you need to know


About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?

 

Tips for tapering off Lexapro (escitalopram)

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

You might also find these helpful:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

This is your own Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 1 year later...

gayrel any update?

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • ChessieCat changed the title to garyel: Lexapro withdrawal

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy